MAUDE Adverse Event Report: CONMED LARGO POWERPRO; SAW, POWERED, AND ACCESSORIES

CONMED LARGO POWERPRO; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO2043
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the device, pro2043, powerpro sagittal saw attachment, was being used during a laterjet procedure on 01nov23 and "the powerpro sagittal saw attachment was being used with a 90 degree saw blade.When applying force the cut, the blade came loose and shot out of the hub nearly hitting a staff member¿.The procedure was completed using a pro8250sb, and there was a delay of ten minutes.There was no report of injury to the patient or user.A good faith effort was made to obtain additional information; no response was received.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the device, pro2043, powerpro sagittal saw attachment, was being used during a laterjet procedure on (b)(6) 2023 and "the powerpro sagittal saw attachment was being used with a 90 degree saw blade.When applying force the cut, the blade came loose and shot out of the hub nearly hitting a staff member¿.The procedure was completed using a pro8250sb, and there was a delay of ten minutes.There was no report of injury to the patient or user.A good faith effort was made to obtain additional information; no response was received.Update: per information received on 29nov23, the blade was fully locked in place at the time of the event, and there was no fragmentation.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence has been provided therefore the reported event cannot be verified.The service history was reviewed, and no data was found.A device history record review found no abnormalities that would contribute to the reported event.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 11 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised: prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.Handle all equipment carefully.If an attachment is dropped or damaged in any way, return it immediately for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Additional information: information has been updated in sections b.5 and d.10, identifying a concomitant device.Correction: brand name has been corrected in section d.1.Manufacturer narrative: the device will not be returned and no photographic evidence has been provided therefore the reported event cannot be verified.The service history was reviewed, and no data was found.A device history record review found no abnormalities that would contribute to the reported event.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 11 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised: prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.Handle all equipment carefully.If an attachment is dropped or damaged in any way, return it immediately for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the device, pro2043, powerpro sagittal saw attachment, was being used during a laterjet procedure on (b)(6) 2023 and "the powerpro sagittal saw attachment was being used with a 90 degree saw blade.When applying force the cut, the blade came loose and shot out of the hub nearly hitting a staff member¿.The procedure was completed using a pro8250sb, and there was a delay of ten minutes.There was no report of injury to the patient or user.A good faith effort was made to obtain additional information; no response was received.Update: per information received on 29nov23, the blade was fully locked in place at the time of the event, and there was no fragmentation.Update #2: per information received on 25jul24, the 90 degree saw blade has been identified as the 00502313600, micro sagittal blade, coarse.There are no allegations made against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
POWERPRO
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18226804
Report Number1017294-2023-00110
Device Sequence Number12317488
Product Code HAB
UDI-Device Identifier10845854028407
UDI-Public(01)10845854028407(11)230313
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO2043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/11/2023
07/29/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/18/2023
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00502313600, MICRO SAGITTAL BLADE, COARSE; 90 DEGREE SAW BLADE; 90 DEGREE SAW BLADE; PRO8250SB MICROFREE SAGITTAL; PRO8250SB MICROFREE SAGITTAL; PRO8250SB MICROFREE SAGITTAL
Patient SexUnknown
Patient EthnicityNon Hispanic